Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 458, NWS Jackson, MS

August 6, 2012Hinds County, Rankin County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Aug 6, 2012, 3:53 PM CDT for Hinds County, Rankin County, Mississippi. It was in force for 52 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 6, 2012, 3:53 PM CDT (20:53 UTC)
Expired
Aug 6, 2012, 4:45 PM CDT
In force
52 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Hinds County, MS, Rankin County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 23 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 6, 4:00 PM CDTTSTM WND DMGJackson, MSTREE DOWN AT WOOD ST AND PEACH ORCHARD PLACE. ANOTHER DOWN AT ST ANN AND LAUREL ST.
Aug 6, 4:00 PM CDTTSTM WND GST 65Jackson, MSAT A DOWNTOWN JACKSON OFFICE BUILDING.
Aug 6, 4:05 PM CDTTSTM WND DMGJackson, MSTREE DOWN AT 711 W CAPITOL ST
Aug 6, 4:20 PM CDTTSTM WND DMG6 S Jackson, MSTREES DOWN IN BYRAM/LAKE RIDGELEA AREA. TREE ON CAR ON W RIDGE DR AND ANOTHER TREE FELL ON A PATIO ON ROD ST

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.9 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2012-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1923 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2012-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1923 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
869 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

279 
WUUS54 KJAN 062053
SVRJAN
MSC049-121-062145-
/O.NEW.KJAN.SV.W.0458.120806T2053Z-120806T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
353 PM CDT MON AUG 6 2012

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN HINDS COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...BYRAM...JACKSON...CLINTON...
  WEST CENTRAL RANKIN COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...RICHLAND...PEARL...FLOWOOD...
  BRANDON...

* UNTIL 445 PM CDT

* AT 354 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR JACKSON MOVING SOUTH AT 10
  MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  MONTEREY AND FLORENCE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3217 9045 3245 9031 3243 9024 3240 9024
      3240 9012 3236 8994 3209 9009
TIME...MOT...LOC 2054Z 019DEG 10KT 3232 9018

$$

BK
1 follow-up statement
800 
WWUS54 KJAN 062105
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
405 PM CDT MON AUG 6 2012

MSC049-121-062145-
/O.CON.KJAN.SV.W.0458.000000T0000Z-120806T2145Z/
RANKIN MS-HINDS MS-
405 PM CDT MON AUG 6 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR EASTERN HINDS AND WEST CENTRAL RANKIN COUNTIES...

AT 405 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS 
OF 60 MPH...AND QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR 
JACKSON MOVING SOUTH AT 10 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
RICHLAND...MONTEREY...FLORENCE AND BYRAM

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3217 9045 3245 9031 3243 9024 3240 9024
      3240 9012 3236 8994 3209 9009
TIME...MOT...LOC 2105Z 019DEG 10KT 3229 9019

$$

BK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 3:47 PM CDT, 6 minutes earlier.

Area forecast discussion, Aug 6, 3:47 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
347 PM CDT MON AUG 6 2012

.SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT...IT WILL BE ANOTHER
WARM AND HUMID NIGHT ACROSS THE ARKLAMISS. SHOWER AND THUNDERSTORM
ACTIVITY THAT DEVELOPED THIS AFTERNOON SHOULD BEGIN TO DIMINISH
LATER THIS EVENING ACROSS MOST LOCATIONS WITH THE LOSS OF DAYTIME
HEATING. HOWEVER...THERE COULD BE SOME ACTIVITY LINGERING
OVERNIGHT...MOSTLY FOR THE FAR SOUTHERN AREAS.

THE WEAK FRONT CURRENTLY APPROACHING THE REGION WILL NOT MAKE IT
THROUGH THE CWA...AND WE WILL REMAIN UNDER GENERAL TROUGHING THROUGH
THE REST OF THE SHORT TERM. THIS WILL HELP TO GENERATE MAINLY
AFTERNOON SHOWERS AND THUNDERSTORMS ACROSS MAINLY THE SOUTHERN
PORTIONS OF THE CWA. WHILE MOST OF THE STORMS WILL BE DIURNALLY
DRIVEN...THERE COULD STILL BE SOME ACTIVITY LINGERING
OVERNIGHT...MOSTLY FOR THE FAR SOUTHERN AREAS. DRIER AIR WILL MOVE
INTO THE DELTA EARLY TUESDAY WITH PW VALUES DROPPING TO AROUND 1
INCH OR LESS BY TUESDAY EVENING. THIS WILL PUSH THE 2 INCH PW AIR TO
AROUND THE PINE BELT REGION. TEMPERATURES DURING THE TIME PERIOD
WILL BE MORE SEASONAL IN THE LOWER TO MID 90S. OVERNIGHT LOWS WILL
DROP INTO THE LOWER TO MID 70S...AND WILL BE HIGHLY DEPENDENT ON THE
INVASION OF SOME DRIER AIR AS WELL AS THE EFFECTS OF DAYTIME
THUNDERSTORM ACTIVITY. /27/

.LONG TERM...THURSDAY THROUGH MONDAY...LOOKS LIKE THE MED RANGE/LONG
TERM WILL BE DOMINATED BY AN AMPLIFIED PATTERN WITH A STOUT RIDGE
AXIS TO OUR WEST AND AN EASTERN CONUS TROUGH. THIS WILL KEEP OUR
REGION UNDER A NW FLOW TYPE PATTERN WHICH TYPICALLY OFFERS TRICKY
TIMING ISSUES WITH ANY PRECIP POTENTIAL AS FAST MOVING S/WV'S DIVE
SE. OVERALL...GLOBAL MODELS AGREE WITH THE PATTERN...BUT DIFFER
SLIGHTLY ON THE TIMING OF THE MAIN S/WV'S WHICH WILL DRIVE THE
GREATEST STORM POTENTIAL. AT THIS TIME...THE PERIOD DOES NOT LOOK
WET...BUT SOME POTENTIAL WILL EXIST FOR RAIN WITH THE MAJORITY
OCCURRING WITH THE PASSAGE OF THE MAIN TROUGH AXIS. OVERALL...POPS
FOR THE WED-SAT PERIOD WERE LOWERED FOR THE MOST PART...BUT SOME
AREAS WERE LEFT ALONG WITH A PERIOD OR TWO MATCHING THE LATEST GFS
GUIDANCE.

THERE ARE A FEW SPECIFICS THAT MODELS DO AGREE ON...THE FIRST IS
SOME DRIER MID LEVEL AIR ACROSS THE NW HALF FOR THU. DUE TO
THIS...POPS WERE LOWERED ACROSS THAT AREA. THE MAIN TIMING ISSUES
ARE FOR THU NGT/FRI. POPS WERE LEFT ALONE THU NGT. FOR FRI...POPS
WERE LOWERED ACROSS THE NW TO FOLLOW MORE WITH THE EURO/GFS
ENSEMBLE. SAT LOOKS DRY AS MODELS SHOW A PATCH OF DRIER AIR IN PLACE
IN THE WAKE OF A S/WV AND PRESENCE OF A WEAK/STALLING SFC FRONT. BY
SUN/MON...A MORE COMPLICATED SETUP LOOKS TO TAKE SHAPE WITH THE
PRESENCE OF THE STALLED BOUNDARY AND LINGERING NW FLOW.

AS FOR TEMPS...GUID DIDN'T SEEM TOO BAD AND WAS GENERALLY FOLLOWED.
HOWEVER...HIGH TEMPS WERE TWEAKED UPWARD FOR THE WED-FRI DAY
PERIODS. REASONING IS BASED ON THE AREA BEING IN THE PRE-FRONTAL
ZONE WHERE AN INCREASING LOW LEVEL THERMAL AXIS LOOKS TO SETUP.
ADDITIONALLY...ENSEMBLE MOS SUPPORTS WARMER READINGS AS WELL. /CME/

&&

.AVIATION...TSTM ACTIVITY STARTED EARLY AND HAS BEEN GREATEST IN THE
NORTH AND EAST BUT WILL SHIFT SOUTH THIS AFTERNOON. CONVECTION
SHOULD CONTINUE THROUGH 01Z WITH SOME POTENTIAL FOR LINGERING
SHOWERS OVERNIGHT ALONG THE HIGHWAY 84 CORRIDOR DUE TO NEARLY
STALLED COLD FRONT. AWAY FROM TSTMS VFR CONDITIONS WERE BEING
REPORTED AND WILL PREVAIL THROUGH 06Z. SOME DRIER AIR MAY MOVE INTO
THE DELTA BY 12Z TUESDAY AND LIMIT FOG DEVELOPMENT BUT
ELSEWHERE...MVFR VIS RESTRICTIONS LOOK POSSIBLE AFTER 06Z TUESDAY
AND CONTINUE THROUGH ABOUT 14Z TUESDAY. /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       72  95  70  95 /  33  24  18  18
MERIDIAN      71  94  70  96 /  27  29  20  18
VICKSBURG     70  95  67  94 /  35  19  14  13
HATTIESBURG   73  96  73  96 /  24  48  28  39
NATCHEZ       72  94  69  93 /  28  32  19  24
GREENVILLE    71  93  69  94 /  23  10  12   8
GREENWOOD     71  93  69  95 /  20  11  11  10

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

27/CME/22
Hazardous weather outlook, Aug 6, 2:55 PM CDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
255 PM CDT MON AUG 6 2012

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034>036-
040>043-047>050-053>066-072>074-072000-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-
YAZOO-MADISON MS-WARREN-HINDS-RANKIN-SCOTT-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
255 PM CDT MON AUG 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND TUESDAY

STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 60
MPH...HAIL AND LOCALLY HEAVY DOWNPOURS WILL BE POSSIBLE THIS
AFTERNOON AND EVENING. FREQUENT TO NEARLY CONTINUOUS LIGHTNING CAN BE
EXPECTED WITH THE STRONGEST STORMS AS WELL.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY.

MSZ026>033-037>039-044>046-051-052-072000-
GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
ATTALA-WINSTON-NOXUBEE-LEAKE-NESHOBA-KEMPER-NEWTON-LAUDERDALE-
255 PM CDT MON AUG 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
MISSISSIPPI.

.DAY ONE...TONIGHT AND TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

22

In the hours before

Special weather statement, Aug 6, 2:20 PM CDT, 1 hour 33 minutes before
MSZ043-061950-
MADISON MS-
220 PM CDT MON AUG 6 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
220 PM CDT MON AUG 6 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED OVER CAMDEN AT 221 PM CDT...MOVING SOUTHWEST AT 25 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN NORTHEASTERN MADISON COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3258 8978 3259 8979 3258 8983 3259 8984
      3259 8985 3265 9002 3288 8989 3289 8982
      3288 8973 3274 8972
TIME...MOT...LOC 1921Z 023DEG 20KT 3275 8982

BK
Special weather statement, Aug 6, 2:26 PM CDT, 1 hour 27 minutes before
MSZ056-057-061955-
SMITH MS-JASPER MS-
226 PM CDT MON AUG 6 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
226 PM CDT MON AUG 6 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED OVER TURNERVILLE AT 226 PM CDT...MOVING SOUTH AT 15 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN WESTERN AND SOUTHWESTERN JASPER...AND SOUTHEASTERN SMITH
COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3181 8917 3181 8919 3180 8936 3182 8944
      3213 8930 3207 8909
TIME...MOT...LOC 1926Z 018DEG 15KT 3201 8923

BK
Special weather statement, Aug 6, 2:53 PM CDT, 1 hour before
MSZ043-048-049-062020-
RANKIN MS-MADISON MS-HINDS MS-
253 PM CDT MON AUG 6 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
253 PM CDT MON AUG 6 2012

...STRONG STORMS MOVING INTO THE JACKSON METRO AREA OVER THE NEXT 30
MINUTES...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 4 MILES NORTHWEST OF CANTON TO 5 MILES NORTH
OF LEESBURG AT 252 PM CDT...MOVING SOUTHWEST AT 20 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THESE
STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHEASTERN HINDS...SOUTHERN MADISON AND NORTHERN RANKIN
COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3228 8984 3234 9014 3249 9033 3272 9008
      3261 8990 3259 8978 3245 8975
TIME...MOT...LOC 1952Z 036DEG 17KT 3264 9010 3254 8996
          3250 8975

BK
Special weather statement, Aug 6, 3:17 PM CDT, 36 minutes before
MSZ050-056-062045-
SMITH MS-SCOTT MS-
317 PM CDT MON AUG 6 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
317 PM CDT MON AUG 6 2012

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 45 MPH WIND
GUSTS WAS LOCATED FROM BRANCH TO HOMEWOOD AT 317 PM CDT...MOVING
SOUTHWEST AT 5 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHWESTERN SCOTT AND NORTHWESTERN SMITH COUNTIES SHOULD
MONITOR THESE STORMS CLOSELY.

LAT...LON 3208 8960 3220 8973 3236 8974 3253 8977
      3255 8974 3224 8938
TIME...MOT...LOC 2017Z 051DEG 5KT 3243 8975 3224 8954

BYB
Special weather statement, Aug 6, 3:37 PM CDT, 16 minutes before
MSZ066-062115-
JONES MS-
337 PM CDT MON AUG 6 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
337 PM CDT MON AUG 6 2012

...LINE OF STRONG STORMS PROGRESSING SLOWLY SOUTHWEST OVER CENTRAL
JONES COUNTY...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WIND GUSTS WAS LOCATED FROM 14 MILES NORTH OF
ELLISVILLE TO 9 MILES SOUTHEAST OF MOSELLE AT 337 PM CDT...MOVING
SOUTH AT 5 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN WESTERN JONES COUNTY SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3144 8927 3169 8938 3180 8934 3181 8923
      3145 8907 3143 8908
TIME...MOT...LOC 2037Z 016DEG 5KT 3178 8928 3145 8914

BYB
Local storm report, Aug 6, 3:44 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
344 PM CDT MON AUG 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     LIGHTNING        1 SW LAUREL             31.68N 89.16W
08/06/2012                   JONES              MS   EMERGENCY MNGR

            LIGHTNING HIT A TRANSFORMER ON HWY 11 AND INDUSTRIAL
            BLVD. POWER OUTAGES SOUTH OF LAUREL AND IN ELLISVILLE.

&&

AWEBER

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 11:16 AM CDTSpecial Weather StatementJANLowndes59 min
Aug 6, 11:27 AM CDTSpecial Weather StatementJANWebster43 min
Aug 6, 12:00 PM CDTSpecial Weather StatementJANChoctaw60 min
Aug 6, 12:55 PM CDTSpecial Weather StatementJANAttala60 min
Aug 6, 1:10 PM CDTSpecial Weather StatementJANJefferson Davis60 min
Aug 6, 1:16 PM CDTSpecial Weather StatementJANHolmes59 min
Aug 6, 1:48 PM CDTSpecial Weather StatementJANNewton62 min
Aug 6, 2:17 PM CDTSpecial Weather StatementJANLeake58 min
Aug 6, 2:20 PM CDTSpecial Weather StatementJANMadison30 min
Aug 6, 2:26 PM CDTSpecial Weather StatementJANJasper29 min
Aug 6, 2:40 PM CDTSevere Thunderstorm WarningJANJasper, Jones, Smith50 min
Aug 6, 2:53 PM CDTSpecial Weather StatementJANMadison27 min
Aug 6, 3:17 PM CDTSpecial Weather StatementJANScott28 min
Aug 6, 3:25 PM CDTSevere Thunderstorm WarningJANRankin50 min
Aug 6, 3:37 PM CDTSpecial Weather StatementJANJones38 min
Aug 6, 3:40 PM CDTSevere Thunderstorm WarningJANForrest, Jones50 min
Aug 6, 3:59 PM CDTSpecial Weather StatementJANForrest31 min
Aug 6, 4:12 PM CDTFlash Flood WarningJANHinds, Rankin113 min
Aug 6, 4:14 PM CDTSevere Thunderstorm WarningJANForrest, Lamar61 min
Aug 6, 4:28 PM CDTSevere Thunderstorm WarningJANCopiah, Hinds, Rankin, Simpson35 min
Aug 6, 5:02 PM CDTSpecial Weather StatementJANLeflore28 min
Aug 6, 5:06 PM CDTSpecial Weather StatementJANCopiah29 min
Aug 6, 5:11 PM CDTSpecial Weather StatementJANSunflower29 min
Aug 6, 5:16 PM CDTSevere Thunderstorm WarningJANHumphreys, Sunflower, Washington44 min
Aug 6, 5:23 PM CDTSpecial Weather StatementJANWarren32 min
Aug 6, 5:33 PM CDTSevere Thunderstorm WarningJANLeflore, Sunflower42 min
Aug 6, 6:05 PM CDTSevere Thunderstorm WarningJANHolmes, Humphreys, Leflore, Sunflower40 min
Aug 6, 6:44 PM CDTSevere Thunderstorm WarningJANFranklin46 min
Aug 6, 6:47 PM CDTSpecial Weather StatementJANSharkey28 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.